Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 26, 2005, 3:12 AM CST for Crane County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 3:12 AM CST (09:12 UTC)
- Expired
- Mar 26, 2005, 3:45 AM CST
- In force
- 33 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Crane County, TX
The radar
The Midland/Odessa radar (KMAF), 62 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 260913
SVRMAF
TXC103-260945-
/O.NEW.KMAF.SV.W.0020.050326T0912Z-050326T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 AM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRANE COUNTY IN WEST TEXAS
* UNTIL 345 AM CST
* AT 309 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF CRANE...MOVING NORTHEAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRANE...
U.S. HIGHWAY 385 NEAR CRANE...
TEXAS HIGHWAY 329...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3137 10258 3126 10246 3131 10231 3164 10230
3164 10249
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:50 PM CST, 12 hours 22 minutes earlier.
Area forecast discussion, Mar 25, 2:50 PM CST, 12 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CST FRI MAR 25 2005
.SHORT TERM...
COLD FRONT CURRENTLY NEAR THE PECOS RIVER...FARTHER SOUTH AND WEST
THAN WHAT THE MODELS ARE DEPICTING. ELEVATED ISOLATED SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT IN THE SOUTHEAST
PERMIAN BASIN TO THE TRANS PECOS REGION. ANTICIPATING THE FRONT TO BEGIN
TO RETURN AS A WARM FRONT FINALLY THIS EVENING AS THE UPPER LEVEL
STORM SYSTEM TAKES AIM AT NEW MEXICO. SURFACE TROUGH/DRY LINE SHOULD
ALSO SURGE EASTWARD AS WESTERLY MID LEVEL FLOW INCREASES WITH THE
APPROACH OF THE UPPER TROUGH. WE DECIDE TO ISSUE A HIGH WIND WARNING
FOR THE GUADALUPE MOUNTAINS AFTER 11 PM MST TONIGHT AS THE STRONGER
WIND FIELDS ALOFT MOVE INTO THAT AREA. IN ADDITION STRONG DOWNWARD
MOTION SHOULD ALSO AID THE CAUSE AS THE BASE OF THE TROUGH GETS CLOSER
LATE TONIGHT. WENT WITH ISOLATED TO WIDELY SCATTERED SHOWER AND
THUNDERSTORM POPS FROM THE LEA COUNTY NEW MEXICO PLAINS SOUTHEAST TO
THE NORTHERN AND EASTERN PERMIAN BASIN. NOT EXPECTING ANY SEVERE
WEATHER AS STORMS SHOULD REMAIN ELEVATED. GREATEST AREAL COVERAGE
SHOULD BE IN THE EXTREME EAST IN THE DEEPER MOISTURE FOR THE LONGEST
PERIOD OF TIME AHEAD OF THE SURFACE TROUGH/RETREATING WARM FRONT.
JUST MADE SOME MINOR TWEAKS TO THE TEMPERATURE/DEW POINT/QPF GRIDS.
.LONG TERM...
A POTENT MID AND UPPER LEVEL WILL AFFECT THE AREA LATE TONIGHT
THROUGH SATURDAY BRINGING INCREASING WINDS AND A CHANCE OF SHOWERS
AND THUNDERSTORMS. HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE
MOUNTAINS ON SATURDAY AS THIS LOW TRANSLATES EAST ACROSS SOUTHERN
NEW MEXICO. MID-LEVEL FLOW REMAINS STRONG ACROSS THE AREA WITH 500MB
WIND SPEEDS IN THE 50-70KT RANGE DURING THE DAY. HIGH WIND WARNING
FOR THE GUADALUPE MOUNTAINS WILL CONTINUE THROUGH THE DAY SATURDAY.
WINDS ACROSS THE DAVIS MOUNTAINS ARE EXPECTED TO BE STRONG AS WELL.
ONSET OF THESE WINDS MAY NOT BEGIN UNTIL LATE SATURDAY MORNING...AND
WITH MID-LEVEL LAPSE RATES NOT QUITE AS FAVORABLE IN THIS
REGION...WE WILL OPT TO CONTINUE THE WATCH FOR NOW. WE HAVE INCLUDED
GUSTS TO NEAR 50 MPH OVER THE HIGHER TERRAIN OF THE DAVIS AND APACHE
MOUNTAINS DURING THE DAY SATURDAY. SHOWERS AND THUNDERSTORMS...
MAINLY OVER SOUTHEAST NEW MEXICO AND THE PLAINS OF WEST TEXAS...
WILL ALSO ACCOMPANY THE LOW. SHORT RANGE MODELS CONTINUE TO SHOW A
NARROW AXIS OF INSTABILITY ALONG THE SURFACE BOUNDARY SATURDAY
AFTERNOON...PRIMARILY OVER THE EASTERN AND NORTHERN PERMIAN BASIN.
HIGH BASED CONVECTION STILL LOOKS LIKE A POSSIBILITY GIVEN THE
FAIRLY IMPRESSIVE DYNAMICS ALOFT. THE PREVIOUS FORECAST ALREADY
HANDLES THIS WELL AND NO CHANGES WERE MADE. GIVEN THE SLIGHTLY
BETTER MOISTURE...STEEPENING LAPSE RATES AND COLD MID-LEVEL
TEMPERATURES...A FEW HAIL PRODUCING STORMS WILL BE POSSIBLE. AS THE
LOW BEGINS TO MOVE EAST OF THE AREA LATE SATURDAY AFTERNOON...A COLD
FRONT WILL QUICKLY MOVE THROUGH...CLEARING THE CWA BY MIDNIGHT.
WINDS IMMEDIATELY BEHIND THE BOUNDARY LOOK FAIRLY STRONG...AND WE
HAVE INCREASED SURFACE WINDS AND ADDED WIND GUSTS TO NEAR 40 MPH
WITH THE PASSAGE OF THIS BOUNDARY. COOLER THAN NORMAL
TEMPERATURES...BUT PLENTY OF SUNSHINE IS IN STORE FOR SUNDAY AS
SURFACE HIGH PRESSURE REMAINS OVER THE AREA. MID AND UPPER LEVEL
RIDGING IS IN STORE FOR EARLY NEXT WEEK BEFORE ANOTHER STRONG LOW
TAKES AIM AT THE AREA ON WEDNESDAY. SURFACE WINDS WILL INCREASE ON
TUESDAY AND WEDNESDAY AND AT THIS TIME IT APPEARS ANOTHER SPRING
HIGH WIND EVENT LOOKS LIKELY FOR THE GUADALUPE MOUNTAINS ON
WEDNESDAY. ANOTHER STRONG COLD FRONT IS PROGGED TO ACCOMPANY THIS
SYSTEM...SO AFTER ABOVE NORMAL TEMPERATURES ON MONDAY AND
TUESDAY...NEAR TO SLIGHTLY BELOW NORMAL READINGS ARE EXPECTED FOR
WEDNESDAY AND THURSDAY. WE HAVE NOT ADDED PRECIPITATION TO THE FORECAST
YET...BUT WE WILL HAVE TO KEEP AN EYE ON LOW-LEVEL MOISTURE RETURN
OVER THE EASTERN ZONES. MID AND UPPER LEVEL RIDGING SETS UP AGAIN
FOR THE REMAINDER OF THIS FORECAST PERIOD. THIS WILL BRING DRY
WEATHER AND NEAR TO ABOVE NORMAL TEMPERATURES TO THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 42 60 37 62 / 20 30 10 10
CARLSBAD NM 43 64 37 66 / 10 20 10 0
DRYDEN TX 51 76 44 70 / 10 10 0 0
FORT STOCKTON TX 48 68 42 67 / 10 10 0 0
GUADALUPE PASS TX 36 56 32 60 / 10 10 0 0
HOBBS NM 42 62 36 66 / 10 30 10 0
MARFA TX 37 64 32 63 / 0 0 0 0
MIDLAND INTL AIRPORT TX 43 65 36 65 / 20 30 10 0
ODESSA TX 44 66 37 66 / 10 20 10 0
WINK TX 45 68 39 67 / 10 20 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT UNTIL 6 PM CST
SATURDAY FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT UNTIL 6 PM CST
SATURDAY FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.
HIGH WIND WATCH IN EFFECT FROM 6 AM SATURDAY UNTIL MIDNIGHT CST
SUNDAY FOR THE FOLLOWING ZONE...DAVIS/APACHE MOUNTAINS
AREA.
&&
12/06Hazardous weather outlook, Mar 25, 1:30 PM CST, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CST FRI MAR 25 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261918- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 130 PM CST FRI MAR 25 2005 (1230 PM MST FRI MAR 25 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 60 MPH AFTER MIDNIGHT IN THE GUADALUPE MOUNTAINS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN...EAST OF A HOBBS...TO ODESSA TO SHEFFIELD LINE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 60 MPH WILL CONTINUE IN THE GUADALUPE MOUNTAINS DURING THE DAY SATURDAY. HIGH WINDS ALSO WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS SATURDAY AS ANOTHER UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 26, 2:29 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 AM CST SAT MAR 26 2005 TXZ070-260845- REAGAN TX- 229 AM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN REAGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHEASTERN REAGAN COUNTY...10 MILES SOUTHEAST OF BIG LAKE...AT 226 AM CST...MOVING NORTHEAST AT 20 MPH. THIS STORM MAY AFFECT U.S. HIGHWAY 67 EAST OF BIG LAKE BY 2:45 AM CST. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. HAIL IS POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:35 AM CST | Severe Thunderstorm Warning | MAF | Upton | 25 min |
| Mar 26, 4:34 AM CST | Severe Thunderstorm Warning | MAF | Reagan | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.